Thunderstorm Wind, Benton
- When
- June 24, 2:50 AM CST
- Where
- Benton County, Siloam Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.180, -94.530
Strong thunderstorm wind blew down trees.
Isolated thunderstorms developed near a cold front during the late evening of the 23rd and into the early morning hours on the 24th. The stronger storms produced large hail and damaging winds over far northwestern Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated thunderstorms developed near a cold front during the late evening of the 23rd and into the early morning hours on the 24th. The stronger storms produced large hail and damaging winds over far northwestern Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 23, 11:02 PM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1202 AM CDT FRI JUN 24 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCT SHRA/TSRA CONTINUE TO PUSH ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING. WILL CONTINUE VCTS FOR BVO/XNA/FYV TAF SITES AND TEMPO -RA FOR XNA. PRECIP LOOKS TO MOVE OUT OF THE TAF SITES BY EARLY MORNING AS A FRONTAL BOUNDARY SLOWLY PUSHES NORTHWARD. FOR THE REST OF THE TAF SITES...TUL/RVS/MLC/FSM HIGH LEVEL CLOUDS SHOULD REMAIN COMMON THROUGH THE NIGHT. BEHIND THE FRONT...SFC WINDS SHOULD SHIFT OUT OF THE SOUTH AND SOUTHEAST. THUS VFR CONDITIONS SHOULD REMAIN AT ALL TAF SITES THROUGH THE PERIOD...WITH A BRIEF MVFR POSSIBLE WITHIN THE PRECIP. && .PREV DISCUSSION... /ISSUED 912 PM CDT THU JUN 23 2011/ ..UPDATE... DISCUSSION... UPDATED FORECAST TO INCREASE POPS ACROSS NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS FOR TONIGHT. SCATTERED SHOWERS/THUNDERSTORMS WILL LIKELY CONTINUE INTO THE OVERNIGHT HOURS ACROSS AFOREMENTIONED AREA IN LOW LEVEL JET AXIS. ELEVATED INSTABILITY APPEARS TO BE MARGINAL... HOWEVER A FEW OF THE STRONGER CELLS COULD PRODUCE GUSTY WINDS/SMALL HAIL. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 95 77 96 / 40 20 10 10 FSM 71 95 75 98 / 30 10 10 10 MLC 74 95 76 98 / 20 10 10 10 BVO 65 94 75 95 / 50 20 10 10 FYV 65 91 70 90 / 40 20 10 10 BYV 64 90 69 90 / 40 30 10 10 MKO 69 93 75 96 / 30 10 10 10 MIO 66 94 72 90 / 50 30 10 10 F10 71 94 76 98 / 30 10 10 10 HHW 74 94 75 97 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...20
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT THU JUN 23 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
905 PM CDT THU JUN 23 2011
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A WEAK FRONTAL BOUNDARY POSITIONED ACROSS THE AREA WILL LIFT SLOWLY
NORTH AS A WARM FRONT TONIGHT. AS THE STRENGTHENING LOW-LEVEL JET
INTERACTS WITH THE FRONT...SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS
AND SMALL HAIL INTO THE OVERNIGHT HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS PORTIONS OF
FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ANOTHER THUNDERSTORM
COMPLEX COULD APPROACH THESE SAME AREAS AGAIN SATURDAY NIGHT
INTO EARLY SUNDAY.
HIGH PRESSURE WILL QUICKLY STRENGTHEN ACROSS THE REGION INTO EARLY
NEXT WEEK. DANGEROUSLY HOT AND HUMID CONDITIONS WILL THEN DOMINATE.
THIS WILL BE EXACERBATED BY RELATIVELY LITTLE NIGHTTIME RELIEF AS
TEMPERATURES REMAIN WARM THROUGH THE OVERNIGHT HOURS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1222 AM CDT FRI JUN 24 2011
OKZ062-240545-
MAYES OK-
1222 AM CDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN MAYES
AT 1222 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
ADAIR...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PRYOR AND ADAIR.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3647 9515 3624 9528 3635 9544 3650 9544
3651 9543 3651 9535
TIME...MOT...LOC 0522Z 300DEG 25KT 3645 9546SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
208 AM CDT FRI JUN 24 2011
OKZ057-240745-
CRAIG OK-
208 AM CDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG
AT 209 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
HOLLOW...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOLLOW...PYRAMID CORNERS...
BLUEJACKET AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3697 9503 3695 9500 3672 9499 3663 9506
3689 9538 3701 9529 3701 9515
TIME...MOT...LOC 0709Z 303DEG 30KT 3691 9522SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
315 AM CDT FRI JUN 24 2011
ARZ001-OKZ063-240845-
BENTON AR-DELAWARE OK-
315 AM CDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN BENTON
IN NORTHEAST OKLAHOMA
EASTERN DELAWARE
AT 315 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
ZENA...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...COLCORD...ZENA...SULPHUR
SPRINGS...MAYSVILLE...GRAVETTE...CHEROKEE CITY...DECATUR...HIWASSE
AND LAKE EUCHA STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3664 9461 3651 9461 3650 9425 3648 9420
3617 9464 3649 9487 3666 9466
TIME...MOT...LOC 0815Z 307DEG 32KT 3648 9471The Tulsa radar (KINX), 93 km away, was scanning. The volume nearest the first event began at 08:49 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Strong thunderstorm wind blew down trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325547, 327060.